Mathematics (Jan 2025)

Cauchy–Logistic Unit Distribution: Properties and Application in Modeling Data Extremes

  • Vladica S. Stojanović,
  • Tanja Jovanović Spasojević,
  • Radica Bojičić,
  • Brankica Pažun,
  • Zlatko Langović

DOI
https://doi.org/10.3390/math13020255
Journal volume & issue
Vol. 13, no. 2
p. 255

Abstract

Read online

This manuscript deals with a novel two-parameter stochastic distribution, obtained by transforming the Cauchy distribution, using generalized logistic mapping, into a unit interval. In this way, according to the well-known properties of the Cauchy distribution, a unit random variable with significantly accentuated values at the ends of the unit interval is obtained. Therefore, the proposed stochastic distribution, named the Cauchy–logistic unit distribution, represents a stochastic model that may be suitable for modeling phenomena and processes with emphasized extreme values. Key stochastic properties of the CLU distribution are examined, such as moments, entropy, modality, and symmetry conditions. In addition, a quantile-based parameter estimation procedure, an asymptotic analysis of the thus obtained estimators, and their Monte Carlo simulation study are conducted. Finally, the application of the proposed distribution in stochastic modeling of some real-world data with emphasized extreme values is provided.

Keywords